Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Depression, memory gaps, taking medication. Any explanation?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 1998
Answered : 415 Questions
Question
I have clinical depression. In the last week it has been severe. The dr & therapist wanted me to go to th hospital because I was constantly thinking & talking about suicide. My psychiatrist added two medications that could "help" the anti-depressants I've been taking.

Yesterday about 10AM it was if a fog lifted I felt things change. After a few minutes I felt better. It kept getting better over the next hour or so. For a while i became quite hyper. That settled out and now I’ve feel better than I have in many months. I had taken Friday off as my birthday day holiday. I had decided to go to the hospital. After whatever it was that happened I had to ask my Sister what day it was I found it hard to believe it was Friday. It's as if the last week didn't happen. I remember working but no details. I remember being upset but not why. It’s as if it was a dream. I vaguely remember some things but can’t put in details. I’m not complaining just curious. The medication must have started working but I don't understand the memory gaps or how I could continue to work and apparently do good work. I manage an IT department and I researched and wrote a paper for a network expansion project. Any explanation?
Posted Sat, 28 Apr 2012 in Depression
 
 
Answered by Dr. Susanta Padhy 36 minutes later
Hi
Thanks for the query

Kindly mention the following

1. Dose and dosage of the drugs you are taking

2. Duration of depression and treatment

3. Had you taken alcohol, cannabis or any substance at before the problem mentioned in your question

4. Any history of head injury, high B.P, Diabetes or any other medical condition, past or current

5. When Did you write the paper on network expansion, during this period of abnormality or in past

6. Did you have disorientation to place, person during this period ( answer to this question can better be given by your sister), in addition to seemingly disorientation to time (in your question).

Answers to above questions will help me to possibly explain

I am available for further discussion
Above answer was peer-reviewed by
 
Follow-up: Depression, memory gaps, taking medication. Any explanation? 2 hours later
1. Dose and dosage of the drugs you are taking
nuvigil 150mg 1 in morning, propranolol la 160mg 1 in morning, lamotrigine 25mg 1 in morning, ativan 1mg 1 in morning-1 in evening and another if needed, pristiq 100 mg 1 in morning, bupropion xl 300mg 1 in morning


2. Duration of depression and treatment

I’ve had depression and anxiety of and on since I was a teenager. Two years ago my new psychiatrist added welbutrin. I was much better for quite a while. About 4 months ago depression recurred and in the last 3 weeks has been severe.

Two years ago I also started seeing a therapist. He uses cognitive therapy.



3. Had you taken alcohol, cannabis or any substance at before the problem mentioned in your question

I don’t drink or use drugs other than as prescribed and never have.


4. Any history of head injury, high B.P, Diabetes or any other medical condition, past or current

I have high blood pressure that is controlled.

5. When Did you write the paper on network expansion, during this period of abnormality or in past

During the last week.

6. Did you have disorientation to place, person during this period ( answer to this question can better be given by your sister), in addition to seemingly disorientation to time (in your question).

At the time I knew where I was, kept to my schedule, visited the psychiatrist and therapist. Now and starting when the fog lifted it doesn’t seem as if a week has passed.
 
 
Answered by Dr. Susanta Padhy 9 hours later
Thanks for the reply.

Sometimes, individuals suffering from severe depression, transiently, off and on, can have the features like what you mentioned in your question. This is called depersonalization derealisation.

Here the subjects feel as if some change has occurred in the surrounding (in terms of time, weather etc.) or some change has occurred in the person himself.

As the depression improves, this also improves.

It seems you don’t have delirium or any structural brain problems because you mention that you could complete the project, and other activities were normal without disorientation. But, your hypertension needs to be in control.

Also, you can discuss with your doctor, can inderal dose be decreased or can it be given in divided doses. Also you should continue cognitive therapy with your therapist. Better to consult your doctor, if the phenomenon in your question repeats.

Hope I answered your query.

I am available for further follow up.

Wish you good luck.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor